Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can CD4% increase further after 1 year HAART treatment
Oct 20, 2013

Hi Mark,

Hope you are healthy and well

I am an AIDS patient started HAART with a CD4 of 7 in August last year. My CD4 has been increasing over the past 12 months from 7 to 84 in July, and my latest CD4 result came at 159. This was a shock to me as Cd4 increased from 84 to 159 in 3 months. My doc told me the reason could be that because I have stopped my chemo for KS in August and that could result in a massive recovery of WBC.

Nevertheless, my CD4% has been going down from 10.6% in April to 10.2% in July and now 9.7% in October, in contrast to the rising absolute CD4.

My worries are could my CD4 grow further and could my CD4% increase somemore over time ?? How long does it take for CD4 to plateau as for my case.

I hope my CD4 will cross 200 sometime soon. My viral load has been undetectable since December 2012. And should I be worried over the declining CD4% ?

Hope to hear from u soon

Response from Dr. Holodniy

I think a one percent difference in CD4% is not significant. Because your CD4 count was so low before you started HIV treatment, it will take a longer time to recover. Your doctor is also correct about your white blood cell recovery after chemotherapy, and this could be affecting and blunting your results. The longer you maintain an undetectable viral load the more likely you will pass that 200 CD4 count threshold.



Previous
Labs, and genetics, and aging, oh my!
Next
Going on 7 years in April being diagnosed with HIV (was infected in late 2006)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement